MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CHPV INLIN/SG INTEGRAL CON; CHPV WITH SG

INTEGRA LIFESCIENCES MANSFIELD CHPV INLIN/SG INTEGRAL CON; CHPV WITH SG
Catalog Number 823842
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a hakim valve (id 823842) was implanted via ventriculoperitoneal (vp) shunt on unknown date and setting due to unknown reason.The valve was removed due to an obstruction on an unknown date.After checking the valve, it was found that the proximal side of the connector was damaged.According to information provided, it is unknown if the device was replaced and what type of damage was found.It is also unknown if the patient experienced any signs and symptoms due to obstruction.
 
Additional Manufacturer Narrative
The hakim valve (id 823842) was returned for evaluation.Device history record (dhr) - the product code 82-3842 with lot cnpbfm, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; the proximal connector was detached from the valve and the stator was dislodged.It was not possible to test the valve as the proximal connector was missing and the stator was dislodged.Proximal connector and silicone housing where the connector should be attached were visually inspected no damage noted (possibly pulled out during ex-plantation of the valve).The catheters were irrigated, no occlusions noted.The valve was dismantled and was examined under microscope at appropriate magnification; corrosion was noted on the stator.The cam magnets were controlled and passes.Root cause analysis - the root cause for the issue reported by the customer could not be confirmed due to the damaged to the valve.The root cause for the dislodged stator noted during the investigation is due to the corrosion found on the stator.The root cause for the corrosion noted on the stator; the corrosion could not be clearly determined.Corrosion, when it arises, only arises after long term exposure to csf.The valve seems to have been implanted for some years.The root cause for the detached connector could be due to being pulled apart during explantation of the valve.

Brand Name
CHPV INLIN/SG INTEGRAL CON
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19430630
Report Number3013886523-2024-00156
Device Sequence Number20867839
Product Code JXG
UDI-Device Identifier10886704041856
UDI-Public(01)10886704041856(17)171231(10)CNPBFM
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue Number823842
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date05/30/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown